MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A flexor introducer sheath was used during a superficial femoral artery procedure via contralateral access.It was reported that the hub separated from the sheath during removal.A wire guide was being used; however, they did not use a dilator.The sheath and hub were removed and replaced with a short sheath, and the procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, inspection of unused product, visual inspection and functional testing of the returned devices was conducted during the investigation.The complaint device was not returned to aid the investigation as it was discarded by the user facility.However, there were nine unused unopened devices returned.Six flexor introducer sheaths were from the same lot as the complaint 7794481, two devices from lot 5809455 and one device from lot 7993358.There were no nonconformities on the device surface when inspected visually.There was a destructive pull test performed on the devices.Each device passed the test since it met the tensile requirements.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.A review of the device history record for lot 7794481, shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.The process of attachment of the hub to the sheath is validated and meets the industry standards.Once the device has been manufactured it undergoes 100% inspection to verify the attachment of proximal fitting.Based on the information provided, no complaint device provided, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6950466
Report Number1820334-2017-03558
Device Sequence Number1406125
Product Code DYB
UDI-Device Identifier00827002098091
UDI-Public(01)00827002098091(17)200331(10)7794481
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-6.0-38-45-RB
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date10/14/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1